Arkansas, 2014Hail and Damaging Winds in Arkansas, June 8, 2014
June 8, 2014 · NWS SHV · 5 events in 1 county or zone
Scattered showers and thunderstorms developed during the afternoon and evening of Sunday, June 8th across Southwest Arkansas and Northern Louisiana, along and just ahead of a weak surface front and accompanying upper level disturbance. Some of these storms became severe, producing large hail, damaging winds, and even several reports of funnel clouds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and thunderstorms developed during the afternoon and evening of Sunday, June 8th across Southwest Arkansas and Northern Louisiana, along and just ahead of a weak surface front and accompanying upper level disturbance. Some of these storms became severe, producing large hail, damaging winds, and even several reports of funnel clouds. The storms diminished during the mid evening hours as they moved into a more stabilized air mass from earlier showers and thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 8, 1:25 PM CST, 31 minutes earlier.
Area forecast discussion, Jun 8, 1:25 PM CST, 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
225 PM CDT SUN JUN 8 2014
.DISCUSSION...
QUICK UPDATE SENT FOR ISSUANCE OF SEVERE TSTM WATCH 262 UNTIL 02Z
THIS EVENING. /09/
&&
.PREV DISCUSSION... /ISSUED 212 PM CDT SUN JUN 8 2014/
AVIATION...
AWAY FROM THE ONGOING THUNDERSTORMS AND SHOWERS...VFR FLIGHT
CONDITIONS PREVAIL WITH SCATTERED CLOUDS AROUND 3 KFT WITH VFR
CLOUDS/CEILINGS ABOVE 35 HND TO 5 KFT WITH MIDDLE LEVEL CLOUDS
AROUND 9 KFT AND HIGHER CIRRUS AROUND 25-30 KFT. MVFR CEILING AND BRIEFLY
NEAR IFR CEILINGS AND VISIBILITIES IN THE SHOWERS AND NEAR
STRONGER THUNDERSTORMS. SHOWERS AND THUNDERSTORMS WILL BECOME MORE
NUMEROUS FOR THE REST OF THE AFTERNOON EAST OF A TEXARKANA TO
TYLER TEXAS LINE WITH MORE WIDESPREAD MVFR IN THUNDERSTORMS.
SURFACE WINDS SOUTH TO SOUTHWEST 6 TO 12 KNOTS OVER MUCH 0F THE
AREA WITH MORE WEST TO NORTHEAST ACROSS NORTHEAST TEXAS AND SOUTHWEST
AND SOUTH CENTRAL ARKANSAS. DURING THE LATE EVENING AND REMAINING
OVERNIGHT HOURS THE WINDS WILL RETURN TO MORE SOUTHERLY 5 TO 10 KNOTS.
PREV DISCUSSION... /ISSUED 1122 AM CDT SUN JUN 8 2014/
DISCUSSION...
HAVE PRETTY MUCH UPDATED ALL GRIDS FOR ALL ZONES THROUGH 00Z THIS
EVENING. FIRST ROUND OF CONVECTION ACROSS NE TX/SW AR CONTINUES TO
MOVE NE BUT HAS BEEN BACK-BUILDING SWWD DURING THE LAST HR. FARTHER
SW...WHAT IS LEFT OF THE OVERNIGHT MCS IS ALSO MOVING NEWD AND
SHOULD ENTER OUR WRN ZONES AROUND 18Z. LATEST RADAR TRENDS SUGGEST CYCLONIC
FLOW AROUND A MCV IN ERN OK MAY BE ENTRAINING SOME DRIER AIR
BEHIND THE FIRST ROUND OF CONVECTION. THUS...SOME UNCERTAINTY
WHETHER OR NOT WE WILL SEE THE GAP FILL IN BETWEEN THESE TWO AREAS
OF TSTMS. CONFIDENCE IS HIGH IN PRECIP OCCURRING THIS AFTERNOON BUT
UNCERTAIN IN LOCATION SO HAVE REMOVED LIKELY POPS FOR THIS
AFTERNOON BUT INCREASED TO CHANCE ACROSS THE REMAINDER OF THE CWA.
THE FIRST ROUND OF SHWRS/TSTMS HAVE ALSO KEPT TEMPS DOWN IN THE
70S ACROSS THE NRN ZONES WHILE TEMPS HAVE ALREADY REACHED THE
UPPER 80S FROM ALONG AND S OF I-20 LEADING TO CAPE VALUES ABOVE
1500 J/KG. THUS...SEVERE WEATHER THREAT REMAINS IN PLAY THIS
AFTERNOON. HAVE LOWERED HIGH TEMPS BY A DEGREE OR TWO BASED ON
COOLING EFFECTS ACROSS THE NORTH AND DUE TO THE ANTICIPATED
EFFECTS OF THE ADDITIONAL CLOUDS AND CONVECTION EXPECTED LATER
THIS AFTERNOON.
UPDATED TEXT PRODUCTS HAVE BEEN SENT. /09/
PREV DISCUSSION... /ISSUED 325 AM CDT SUN JUN 8 2014/
DISCUSSION...
STG OVERNIGHT TSTMS...WHICH HAVE PREVAILED ACROSS CENTRAL PLAINS AND
NORTHERN AR PAST COUPLE OF NIGHTS...HAVE CLEARLY SHIFTED SWD AS
DISTINCT EAST TO WEST FRONTAL BOUNDARY HAS DROPPED TO NEAR RED
RIVER VALLEY. WILL MAINTAIN A SHARP GRADIENT OF INSTABILITY NORTH
TO SOUTH TODAY...WITH LIKELY POPS TO CONTINUE FAR NORTH...ISOLD
POPS NEAR I-20 CORRIDOR...AND NO POPS SOUTHERN CWA. HOWEVER...AS
UPPER LOW BEGINS TO CLOSE OFF TONIGHT OVER CENTRAL PLAINS AND DIP
SEWD LATER TONIGHT...TSTM CHANCES WILL BEGIN TO INCREASE AREAWIDE.
HEAVY RAIN WISE...K INDEX VALUES NEAR 40...PWS AROUND 2
INCHES...AND LI VALUES TO NEAR MINUS 10...ALL POINT TO EXTREMELY
HEAVY RAINFALL IN STORMS. MEANWHILE OVER TIME...STG DIRECTIONAL
WIND SHEAR IN LOW LVLS WILL GIVE WAY TO INCREASED SPEED SHEAR INTO
MONDAY. UPPER LOW CONTINUES TO DEEPEN AS IT MOVES SE INTO NORTHERN
AR TUE MORNING...WITH SLIGHTLY DRIER AIR BEGINNING TO FILTER INTO
WESTERN CWA TUESDAY. A SHALLOW COLD FRONTAL BOUNDARY WILL OVERTAKE
THE NEAR STNRY BOUNDARY CURRENTLY NEAR THE RED RIVER MONDAY
EVENING. AFTN TEMPS WHERE TSTMS ARE OCCURRING WILL LIKELY REMAIN
WELL INTO LOWER TO MID 80S. A BREAK FROM CONVECTION MAY OCCUR MID
WEEK WITH WARMER MID LVL TEMPS. MOISTURE RETURN WILL BRING BACK A
SUMMERLIKE PATTERN WITH ISOLD CONVECTION DURG EXTENDED...WITH
FRIDAY LOOKING LIKE DEEPER MOISTURE AND CARRY CHANCE POPS FOR THAT
DAY. /VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 90 73 87 71 86 / 40 40 50 60 30
MLU 92 72 88 72 86 / 30 40 30 40 40
DEQ 80 69 81 65 82 / 60 60 60 50 20
TXK 85 72 82 69 83 / 50 60 60 60 20
ELD 86 72 84 71 84 / 40 50 60 60 40
TYR 88 73 86 68 86 / 50 40 50 40 20
GGG 90 73 86 70 86 / 40 40 50 60 30
LFK 92 74 88 72 88 / 30 30 30 50 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
09
Hazardous weather outlook, Jun 8, 11:07 AM CST, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1207 PM CDT SUN JUN 8 2014
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-091100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1207 PM CDT SUN JUN 8 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS
AFTERNOON AND TONIGHT AS A COLD FRONT SLOWLY APPROACHES THE AREA.
INSTABILITY AND DEEP LAYER WIND SHEAR ARE SUFFICIENT TO SUPPORT A
FEW SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL THE
PRIMARY THREATS. IN ADDITIONAL...LOCALLY HEAVY RAINFALL WILL ALSO
BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO MONDAY. THUNDERSTORMS
SHOULD RE-INTENSIFY AND INCREASE IN COVERAGE ONCE AGAIN DURING THE
DAYTIME HOURS OF MONDAY. A FEW STORMS COULD BE SEVERE WITH A
DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. CHANCES FOR
THUNDERSTORMS WILL LINGER UNTIL AND UPPER TROUGH MOVE EAST OF THE
REGION BY EARLY WEDNESDAY.
AFTER A BRIEF BREAK...THUNDERSTORMS CHANCES WILL RETURN TO THE
FORECAST BEGINNING THURSDAY AND CONTINUING INTO THE WEEKEND AS
ANOTHER UPPER TROUGH APPROACHES THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY LATER THIS AFTERNOON AND TONIGHT.
09
In the hours before
Special weather statement, Jun 8, 12:26 PM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
126 PM CDT SUN JUN 8 2014
ARZ072-073-081930-
COLUMBIA-UNION-
126 PM CDT SUN JUN 8 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 230 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
COLUMBIA...
IN SOUTH CENTRAL ARKANSAS...
UNION...
INCLUDING THE FOLLOWING LOCATIONS...
LISBON...MACEDONIA...MAGNOLIA...MCNEIL...MOUNT HOLLY...
SMACKOVER...VILLAGE AND WALDO...
AT 119 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS NEAR MAGNOLIA...MOVING NORTHEAST AT
30 MPH.
PEA SIZE HAIL...WINDS OF 30 TO 40 MPH...AND DEADLY LIGHTNING
ARE EXPECTED WITH THESE THUNDERSTORMS.
06Special weather statement, Jun 8, 1:28 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
228 PM CDT SUN JUN 8 2014
LAZ003-004-012-082015-
BIENVILLE-CLAIBORNE-WEBSTER-
228 PM CDT SUN JUN 8 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 315 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
CLAIBORNE...BIENVILLE AND WEBSTER...
INCLUDING THE FOLLOWING LOCATIONS...
DIXIE INN...DOYLINE...DUBBERLY...GIBSLAND...MINDEN AND SIBLEY...
AT 222 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR DIXIE INN...OR 7 MILES WEST OF
MINDEN...MOVING EAST AT 20 MPH.
NICKEL SIZE HAIL...DEADLY LIGHTNING...AND WINDS 30 TO 40 MPH ARE
EXPECTED WITH THIS STORM.
06Local storm report, Jun 8, 1:32 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
232 PM CDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 4 N HAUGHTON 32.59N 93.51W
06/08/2014 E1.00 INCH BOSSIER LA FIRE DEPT/RESCUE
PRINCETON... LA
&&
EVENT NUMBER SHV1400389
25Thunderstorm Wind, Union
- When
- June 8, 1:56 PM CST
- Where
- Union County, 2.69 mi WNW of El Dorado
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.220, -92.710
Trees were downed along with powerlines on Hwy. 82 west of El Dorado, Arkansas.
Thunderstorm Wind, Union
- When
- June 8, 2:00 PM CST
- Where
- Union County, 2.22 mi NW of El Dorado
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.220, -92.700
Powerlines were downed near Marysville, Arkansas.
Hail, Union
- When
- June 8, 2:12 PM CST
- Where
- Union County, 1.5 mi NNE of El Dorado
- Measured
- 1.25 in hail
- Reported by
- Broadcast Media
- Coordinates
- 33.220, -92.660
Hail was reported in El Dorado, Arkansas on south Jackson Street near Hwy. 167.
Hail, Union
- When
- June 8, 2:12 PM CST
- Where
- Union County, 1.8 mi NE of Pigeon Hill
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.300, -92.350
Hail was reported east of Calion, Arkansas near Pigeon Hill.
Hail, Union
- When
- June 8, 2:20 PM CST
- Where
- Union County, 0.9 mi SE of El Dorado
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.190, -92.660
Hail was reported south of El Dorado at Faircrest.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, June 8 to 11, 20142 deaths · 1 event
- Flash Flooding and Hail in Mississippi, June 8 to 10, 2014$1.8 million · 1.75 in hail · 52 events
- Tornadoes and Flash Flood in Colorado, June 8, 20141 injured · $36,000 · EF2 · 14 events
- Tornadoes and Hail in New Mexico, June 8, 2014$105,000 · EF1 · 22 events
- Tornado and Damaging Winds in West Virginia, June 8, 2014$100,000 · EF1 · 9 events
- Flash Flooding in New York, June 8, 2014$235,000 · 8 events
- Damaging Wind in West Virginia, June 8, 2014$255,000 · 70 kt wind · 1 event
- Tornado and Damaging Winds in Georgia, June 8, 2014$156,000 · EF0 · 4 events
- Hail and Damaging Winds in Florida, June 8, 20142 injured · $20,000 · 1 in hail · 21 events
- Flash Flooding and Hail in Mississippi, June 8 to 9, 20141 injured · $20,000 · 2.5 in hail · 18 events
- Hail and Lightning Strikes in Florida, June 8, 2014$50,000 · 1 in hail · 3 events
- Wildfire in Washington, June 8 to 9, 2014$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 518861, 518862, 518863, 518865, 518866.